Maynooth University

Maynooth University ePrints and eTheses Archive

Maynooth University Library

How to estimate a cumulative process’s rate-function

Duffy, Ken and Metcalfe, Anthony P. (2005) How to estimate a cumulative process’s rate-function. Journal of Applied Probability, 42 (4). pp. 1044-1052. ISSN 0021-9002

[img] Download (179kB)
Official URL:


Consider two sequences of bounded random variables, a value and a timing process, that satisfy the large deviation principle (LDP) with rate-function J(·,·) and whose cumulative process satisfies the LDP with rate-function I(·). Under mixing conditions, an LDP for estimates of I constructed by transforming an estimate of J is proved. For the case of cumulative renewal processes it is demonstrated that this approach is favorable to a more direct method as it ensures the laws of the estimates converge weakly to a Dirac measure at I.

Item Type: Article
Keywords: Estimating large deviations; Cumulative process; Renewal process; Hamilton Institute.
Academic Unit: Faculty of Science and Engineering > Research Institutes > Hamilton Institute
Faculty of Science and Engineering > Mathematics and Statistics
Item ID: 1844
Depositing User: Hamilton Editor
Date Deposited: 15 Feb 2010 15:38
Journal or Publication Title: Journal of Applied Probability
Publisher: Applied Probability Trust
Refereed: Yes

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...